Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 45, NWS Midland/Odessa, TX

August 15, 2006Ector County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 15, 2006, 7:33 PM CDT for Ector County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2006, 7:33 PM CDT (00:33 UTC)
Expired
Aug 15, 2006, 11:30 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Ector County, TX

The radar

The Midland/Odessa radar (KMAF), 40 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 8:15 PM CDTFLASH FLOODOdessa, TXSEVERAL STREETS WERE FLOODED ON THE NORTH SIDE OF TOWN INCLUDING FAIRLANE ROAD WITH AT LEAST ONE FOOT OF FLOWING WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1738 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 160035
FFWMAF
TXC135-160430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
733 PM CDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ECTOR COUNTY IN WEST TEXAS...

* UNTIL 1130 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ODESSA...WEST ODESSA...NOTREES...NORTH COWDEN...GOLDSMITH AND 
  GARDENDALE.

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL 
FOR FLOODING IN THE WARNED AREA.  IN ADDITION...THIS AREA HAS 
ALREADY SEEN COPIOUS AMOUNTS OF PRECIPITATION SINCE SUNDAY.  ANY 
ADDITIONAL RAINFALL WILL SIMPLY EXACERBATE THE SITUATION.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3167 10279 3166 10231 3208 10230 3208 10278

$$
2 follow-up statements
000 
WGUS74 KMAF 160122
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
817 PM CDT TUE AUG 15 2006

TXC135-160430-
ECTOR-
817 PM CDT TUE AUG 15 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
ECTOR COUNTY...

AT 815 PM CDT...THE PUBLIC REPORTED FLASH FLOODING ALONG THE NORTH 
SIDE OF ODESSA NEAR FAIRLANE ROAD WITH AT LEAST 1 FOOT OF WATER 
FLOWING ALONG THE ROADS.  WHILE THE STRONGEST PART OF THE STORM HAS 
MOVED INTO MIDLAND COUNTY...DIRECT RUN-OFF WILL IMPACT THE CITY 
STREETS FOR A FEW MORE HOURS.  MOTORISTS ARE URGED TO STAY AWAY FROM 
FLOODED STREETS IF AT ALL POSSIBLE.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ODESSA...WEST ODESSA...NOTREES...NORTH COWDEN...GOLDSMITH AND 
GARDENDALE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3167 10279 3166 10231 3208 10230 3208 10278

$$
000 
WGUS74 KMAF 160417
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1115 PM CDT TUE AUG 15 2006

TXC135-160430-
ECTOR-
1115 PM CDT TUE AUG 15 2006

...FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1130 PM CDT FOR 
ECTOR COUNTY...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
SHOWERS EXITING THE COUNTY AND THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE. ADDITIONAL STORMS ARE POSSIBLE EARLY WEDNESDAY 
MORNING.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS POSSIBLE. DO NOT DRIVE
ACROSS FLOODED ROADS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3167 10279 3166 10231 3208 10230 3208 10278

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:46 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Aug 15, 2:46 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
246 PM CDT TUE AUG 15 2006

.SHORT TERM...
SHOWERS AND THUNDERSTORMS CONTINUE THROUGHOUT THE AREA ATTM.
CURRENT WATER VAPOR IMAGERY INDICATES PLENTY OF MID LEVEL MOISTURE
TO SUSTAIN THESE SHOWERS AND THUNDERSTORMS.  SEVERAL SHORTWAVES WILL
ROTATE AROUND THE UPPER LEVEL HIGH THROUGHOUT THIS AFTERNOON AND
EVENING PROVIDING LIFT FOR MORE SHOWERS AND THUNDERSTORMS TO
INITIATE.  RUC80 850MB COMPUTED LI/S FOR 15/18Z INDICATE THAT
INSTABILITY REMAINS WITH LI/S FROM 1 TO -4.  THE GRIDDED GFS AND THE
MAVMOS GUIDANCE SEEM TO HAVE A BETTER HANDLE ON THE PRECIPITATION
BOTH YESTERDAY AND TODAY.  THUS HAVE GONE WITH A GFS SOLUTION WITH
SOME HELP FROM THE MAVMOS. GIVEN THE HIGHER THREAT OF MORE RAIN
TODAY...HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH WEDNESDAY
AFTERNOON.  THE HEAVY RAIN THREAT WILL AGAIN BE ADDRESSED IN THIS
AFTERNOON/S HWO.

.LONG TERM...
HEAVY RAIN POTENTIAL WILL LIKELY CONTINUE THROUGH AT LEAST WEDNESDAY
AFTERNOON ACROSS WESTERN PORTIONS OF THE CWA. COPIOUS AMOUNTS OF
LOWER TO MID LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FORECAST
AREA WEDNESDAY. THE LATEST GFS AND WRF MODELS ARE IN DECENT
AGREEMENT THAT AN UPPER LEVEL LOW CURRENTLY LOCATED ACROSS FAR
SOUTHEASTERN ARIZONA/FAR SOUTHWESTERN NEW MEXICO WILL SLOWLY LIFT
NORTHEAST INTO NEW MEXICO TONIGHT AND WEDNESDAY. THIS FEATURE WILL
ENHANCE LIFT ACROSS WESTERN PORTIONS OF THE CWA. WITH PWATS ON THE
ORDER OF 1.5 TO 2 ACROSS WESTERN AREAS...THE POTENTIAL FOR
ADDITIONAL HEAVY RAINS WILL KEEP THE FLOOD THREAT IN PLACE...THUS WE
HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 4 PM CDT WEDNESDAY
AFTERNOON. AT THE SAME TIME...THE UPPER RIDGE WILL BE BUILDING
WESTWARD BACK INTO EASTERN TEXAS WEDNESDAY. THE GFS KEEPS MID LEVEL
MOISTURE IN PLACE OVER THE ENTIRE AREA...VERSUS THE WRF WHICH PUSHES
THE MOISTURE PLUME A BIT FARTHER WEST. FOR NOW...WILL KEEP THE
FORECAST MORE TOWARD THE WETTER GFS SOLUTION...WITH 20-30 PCT POPS
PUSHED INTO THE FAR EASTERN CWA. WENT TOWARD THE COOLER SIDE OF
GUIDANCE FOR HIGHS WEDNESDAY.

THE GFS MODEL IS PERSISTENT IN KEEPING AN UPPER LEVEL SHEAR AXIS IN
PLACE ACROSS SOUTHEASTERN NEW MEXICO AND SOUTHWEST TEXAS THROUGH
FRIDAY. THIS IS SUPPORTED SOMEWHAT BY THE WRF SOLUTION...ALTHOUGH IT
HAS THE SHEAR AXIS A LITTLE FURTHER NORTHEAST AND THE UPPER RIDGE
BUILT FURTHER WEST THAN THE GFS. HAVE TRENDED THE FORECAST TOWARD
THE GFS SOLUTION...WITH INCREASED RAIN CHANCES ACROSS WESTERN AND
NORTHWESTERN AREAS THROUGH FRIDAY...WITH THE HIGHEST CHANCES ACROSS
THE GUADALUPE MOUNTAINS AND ADJACENT EDDY COUNTY PLAINS. ALSO
TRENDED QPF AND SKY GRIDS UPWARD TO ACCOUNT FOR THE EXPECTED
AVAILABLE MOISTURE. POPS WILL BE LESSER ACROSS FAR EASTERN
SECTIONS...WHICH MAY FEEL THE EFFECTS OF THE UPPER RIDGE THAT WILL
BE CENTERED ACROSS NORTH TEXAS AND OKLAHOMA.

RAIN CHANCES MAY BE ON THE INCREASE ACROSS NORTHERN AND WESTERN
AREAS AGAIN EARLY NEXT WEEK AS THE GFS HINTS AT A COLD FRONT SLIDING
INTO SOUTHEASTERN NEW MEXICO AND THE NORTHERN PERMIAN BASIN
SUNDAY...POSSIBLY BECOMING STATIONARY OVER NORTHERN AREAS MONDAY AND
TUESDAY. WENT AHEAD AND INCREASED POPS SLIGHTLY ACROSS NORTHERN AND
WESTERN AREAS DURING THIS TIME FRAME. OTHERWISE...FOLLOWED FAIRLY
CLOSE TO MEX MOS GUIDANCE FOR TEMPERATURES...WINDS...AND DEWPOINTS
THROUGH THE EXTENDED PORTION OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  91  71  94 /  50  20  20  10
CARLSBAD NM                68  86  69  91 /  60  60  40  30
DRYDEN TX                  74  92  71  94 /  60  30  20  10
FORT STOCKTON TX           70  90  71  94 /  60  40  30  20
GUADALUPE PASS TX          63  78  63  84 /  70  60  50  30
HOBBS NM                   68  89  69  93 /  50  50  30  30
MARFA TX                   64  79  60  83 /  70  60  40  30
MIDLAND INTL AIRPORT TX    69  90  71  93 /  50  40  20  20
ODESSA TX                  70  91  71  94 /  50  40  30  20
WINK TX                    73  92  73  96 /  60  50  40  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES...EDDY COUNTY PLAINS...AND GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...FLASH FLOOD WATCH UNTIL 4 PM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...PECOS...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR...AND WARD.

&&

74/21
Hazardous weather outlook, Aug 15, 2:16 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CDT TUE AUG 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
216 PM CDT TUE AUG 15 2006 /116 PM MDT TUE AUG 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
A GOOD PORTION OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO
THIS AFTERNOON AND TONIGHT. WITH ABUNDANT MOISTURE OVER THE
AREA...SHOWERS AND THUNDERSTORMS ARE LIKELY TO PRODUCE VERY HEAVY
RAINFALL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE LIKELY.
THESE RAINS COULD CAUSE FLASH FLOODING IN THESE AREAS...ESPECIALLY
SINCE HEAVY RAINS HAVE FALLEN IN MANY LOCATIONS IN THE WESTERN
PORTIONS OF THE AREA DURING THE PAST 24 TO 48 HOURS. THEREFORE...A
FLASH FLOOD WATCH WILL BE IN EFFECT FOR THESE AREAS TODAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
THE WESTERN LOW ROLLING PLAINS...THE PERMIAN BASIN AND THE LOWER
TRANS PECOS THIS AFTERNOON AND TONIGHT. SOME OF THESE
THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND MINOR FLOODING OF LOW
LYING AREAS.  GUSTY WINDS AND DANGEROUS LIGHTNING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY
ESPECIALLY FROM SOUTHEASTERN NEW MEXICO INTO THE DAVIS MOUNTAINS.
SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL. PERSONS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS...
ADVISORIES AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY MAINLY DUE TO THE
POTENTIAL OF FLASH FLOODING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 15, 1:36 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
136 PM CDT TUE AUG 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160400-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
136 PM CDT TUE AUG 15 2006 /1236 PM MDT TUE AUG 15 2006/

...TROPICAL FUNNEL CLOUDS POSSIBLE THIS AFTERNOON AND EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED REPORTS OF
FUNNEL CLOUDS THIS AFTERNOON OVER DAWSON COUNTY TEXAS. NATIONAL
WEATHER SERVICE DOPPLER RADAR CONTINUES TO DETECT SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS MUCH OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. THIS ACTIVITY WILL PERSIST THROUGH THE
EVENING.

THE AIRMASS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO IS MOIST
AND UNSTABLE.  BECAUSE THE AIRMASS IS SO MOIST...TROPICAL FUNNEL
CLOUDS MAY DEVELOP UNDERNEATH THESE STORMS.

TYPICALLY...TROPICAL FUNNELS ARE SHORT-LIVED AND RARELY LAST LONGER
THAN TEN MINUTES.  THEY ARE ALSO SMALL AND GROW TO PERHAPS TEN OR
TWENTY YARDS IN DIAMETER.  ON RARE OCCASIONS...THESE FUNNEL CLOUDS
DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES.  WIND SPEEDS
ASSOCIATED WITH TROPICAL FUNNEL CLOUDS ARE GENERALLY UNDER 60
MPH...COMPARABLE TO A STRONG DUST DEVIL...AND CAN DAMAGE LIGHTWEIGHT
STRUCTURES SUCH AS CARPORTS AND AWNINGS. SINCE THESE TROPICAL
FUNNELS ARE BRIEF...SMALL...AND RELATIVELY WEAK...THEY ARE
VIRTUALLY IMPOSSIBLE TO DETECT WITH DOPPLER RADAR.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN
WEATHER INFORMATION.
Special weather statement, Aug 15, 1:49 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT TUE AUG 15 2006

TXZ046-151945-
DAWSON-
149 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF FRIENDSHIP AT 149
PM CDT...MOVING NORTHEAST AT 10 MPH.  THIS STORM IS CAPABLE OF
PRODUCING HEAVY RAIN AND GUSTY WINDS TO 50 MPH.  LOCATIONS AFFECTED
INCLUDE BUT ARE NOT LIMITED TO LAMESA...FRIENDSHIP...PATRICIA..FARM
TO MARKET ROAD 829...AND TEXAS HIGHWAY 349.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Aug 15, 3:17 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 PM CDT TUE AUG 15 2006

TXZ051-052-152115-
HOWARD-MARTIN-
317 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN MARTIN AND WESTERN
HOWARD COUNTIES.

THE CENTER OF A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
LENORAH OR ABOUT 6 MILES NORTH OF STANTON ALONG STATE HIGHWAY 137 AT
317 PM CDT. THE STORM IS MOVING TO THE NORTH AT ABOUT 20 MPH.

THIS THUNDERSTORM WAS LARGE IN AREAL COVERAGE AND EXTENDS FROM JUST
WEST OF COURTNEY TO JUST WEST OF BIG SPRING.  ALTHOUGH NOT EXPECTED
TO BECOME SEVERE AT THIS TIME...THIS STORM HAS THE POTENTIAL TO DROP
VERY GUSTY WINDS UP TO 55 MPH...WHICH IS CAPABLE OF CAUSING MINOR
WIND DAMAGE.  MEANWHILE...HEAVY RAIN IS OCCURRING WITH THIS STORM
AND MAY HAVE THE POTENTIAL TO CAUSE LOCAL STREET FLOODING.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION AND PULL OVER
IF YOU ENCOUNTER POOR VISIBILITIES ON AREA ROADS UNDER THIS STORM.
Special weather statement, Aug 15, 3:32 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 PM CDT TUE AUG 15 2006

TXZ053-152100-
MITCHELL-
332 PM CDT TUE AUG 15 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN MITCHELL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF WESTBROOK AT 332 PM
CDT...MOVING NORTH AT 10 MPH. THIS STORM WILL IMPACT CUTHBERT BY
345 PM CDT.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:04 PM CDTFlash Flood WarningMAFCrane4 hr
Aug 15, 8:03 PM CDTFlash Flood WarningMAFAndrews3 hr
Aug 15, 8:05 PM CDTFlash Flood WarningMAFMidland115 min
Aug 16, 2:29 AM CDTFlash Flood WarningMAFJeff Davis, Presidio5 hr
Aug 16, 7:05 AM CDTFlash Flood WarningMAFEctor3 hr
Aug 16, 1:27 PM CDTSevere Thunderstorm WarningMAFMidland63 min
Aug 16, 1:50 PM CDTFlash Flood WarningMAFEctor, Midland3 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.